MAUDE Adverse Event Report: BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded by the hospital; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported the drill bit fractured while preparing a pilot hole.The fragment of the drill bit was removed from the patient's bone with forceps.The procedure was completed using an alternate drill bit.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified.Functional testing and inspections could not be performed due to the product not being returned and no photographs being provided.There will be no dhr review as the lot number remains unknown.There are no indications of manufacturing defects.(b)(4).The most likely underlying cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9972621
Report Number0001032347-2020-00222
Device Sequence Number16831910
Product Code HBE
UDI-Device Identifier00841036059279
UDI-Public00841036059279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-2050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1